Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Taking glycephase SR and glycomet gp. Woke up early morning sweating and dizzy. Overdose of tablet?

Hallo sir!
I was taking glycephase SR 500 since 2009. A couple of month back my fasting sugar was found 190 and diabetic control 8.4 which my doctor told me was very poor. He continued ghycephase sr 500 before lunch and started glycomet 850 before dinner. On day I woke up early morning almost sweating and some stomach problem and dizziness. I checked my blood sugar level and it came 240. I consulted my diabetician and she told me that the glycomet 850 didnt suit me. She changed my diabetes tablet to glycomet gp1 before lunch and half glycomet gp 1 before dinner. Yesterday I did a mistake and took 1 tablet instead. Today again I have taken 1 tab before lunch and started feeling uneasy. If it can be due to overdose of the tablet?
Asked On : Fri, 29 Mar 2013
Answers:  5 Views:  269
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response

Thanks for writing to us.

Dizziness and sweating could be due to hypoglycemia due to anti-diabetic drugs.But your documented sugars after such an episode do not show hypoglycemia.Hence possibility of overdose is very less.
These symptoms could be due to gastrointestinal side effects of metformin and other drugs that you are using.

GLycomet-GP1 one at morning and 1/2 at evening is not a large dose for your sugar level.

I would like to suggest to continue tab.metformin 500mg BD and ta.Glimy 1mg OD for total 7 days and repeat sugars there after and adjust the medicines accordingly.Take one pantaprazol or any other PPI or H2 blocker for gastritis due to drugs.

Metformin usually do no cause hypoglycemia hence it can be used at night time.

Monitor sugar levels at home atleast twice in a day.

Hope this could help you.

Answered: Fri, 29 Mar 2013
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
You are having Diabetes Type II when your FBS is 190 and Hb A1c is 8.4 it is indeed poor control of diabetes.
Your Diabetician given you combination of Metformin and Glimperide along with major meal it should work some what better You had sweating and dizziness but your sugar was not low so it is unlikely to be Hypoglycaemia,
It is unlikely that this much dose cause Hypoglycaemia but please check your sugar level with Glucometer if you have or you can take some sugar or glucose biscuits to see if there is improvement immediately.
Please take your medicines regularly and keep monitoring with FBS and PPBS every month and HbA1c every 3 months.
If your Physician agrees even insulin therapy may be started for better sugar control,There new drugs which can also be tried.
Tale care
Good Luck.
Answered: Fri, 29 Mar 2013
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
With the available described symptoms, there appears to be possibility of partially controlled blood sugar.
Diabetes is a multi organ disease with involvement of almost all organs of body due to its complications.
Blood sugar both fasting and postprandial must be in controlled range.
Diabetes is due to progressive loss or destruction of beta cells in endocrinal part of pancreas.
When diabetes has been diagnosed, less than 20% beta cells remains in pancreas and progressive destruction of beta cells is still continuing.
In my personal opinion and as per my experience, If you have taken Glycomet GP1 full tablet there appears to be no harm.
This you can check bu doing sugar level after 1-2 hours.
You should consult with internal medicine specialist/ endocrinologist and should go for thorough check up.
You should take proper treatment for control of sugar.
You should go for repeat blood sugar fasting & postprandial.
Take care,
Dr. Mayank Bhargava
Answered: Fri, 29 Mar 2013
I find this answer helpful
General & Family Physician Dr. Gopal Krishnam Raju's  Response
yes :) dnt worry keep a chocolate in hand:)
Answered: Fri, 29 Mar 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
It is quite possible that you might be having this uneasiness because of hypoglycemia.
You must get your blood sugar levels checked in fasting,post prandial,before dinner and after dinner done.
You can then adjust your oral anti diabetic drugs accordingly.
The main fundamental point is to control your sugar levels properly without getting hypoglycaemic attacks.Along with blood sugar levels you must control your blood pressure and your serum cholesterol levels.
Observe proper dietary restrictions and do regular exercises along with medications.

Answered: Fri, 29 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor